MAUDE Adverse Event Report: BECTON DICKINSON D INSYTE BL 22GA X 1.0IN CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON D INSYTE BL 22GA X 1.0IN CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte bl 22ga x 1.0in catheter adapter / connector / hub was defective / deformed / molding issue clinicians have reported a couple of incidents with the 22g bd insyte where the plastic around the blue hub where you would place the iv set is faulty it appears that the plastic has been doubled meaning you can attach anything to the cannula when it has been inserted into the patient.I have attached photos to show you.It appears to be the whole lot 3279818 that is affected.
 
Event or Problem Description
Clinicians have reported a couple of incidents with the 22g bd insyte where the plastic around the blue hub where you would place the iv set is faulty it appears that the plastic has been doubled meaning you can attach anything to the cannula when it has been inserted into the patient.I have attached photos to show you.It appears to be the whole lot 3279818 that is affected.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From the returned photo, observed damaged adapter outer luer thread.The assembly process was reviewed.It was suspected that this defect was caused at the tipper.The most probable cause was the minor height offset between the picker and the gripper, which caused the gripper to slightly crush the outer luer thread when the part was seated at incorrect height (too high or too low).This most likely caused the damage on the outer luer thread.The following action had been implemented on (b)(6) 2024 in pr# (b)(4) to address the possible root cause: conduct complaint awareness training and communication to all insyte tipper production technicians (pts), and to monitor the occurrence of the adapter damaged outer luer thread defect.Retrain all insyte tipper pts on pickers height alignment in tipper procedure.The complaint batch was manufactured before the action implementation.

Brand Name
D INSYTE BL 22GA X 1.0IN CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19256526
Report Number2243072-2024-00597
Device Sequence Number2685377
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public(01)00382903812233
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381223
Device Lot Number3279818
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown